Alert archive / Idaho / Special Weather Statements in 2024

Special Weather Statement, NWS Spokane, WA

June 30, 2024Kootenai County, Idaho

NWS Spokane, WA issued this special weather statement at Jun 30, 2024, 3:21 PM PDT for Kootenai County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2024, 3:21 PM PDT (22:21 UTC)
Expired
Jun 30, 2024, 4:15 PM PDT
In force
54 min
Issued by
NWS Spokane, WA
Hail
0.50 in
Wind
30

County Kootenai County, ID

The radar

The Spokane radar (KOTX), 91 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS86 KOTX 302221
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
321 PM PDT Sun Jun 30 2024
 
IDZ001-002-004-302315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
321 PM PDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southeastern Bonner,
northwestern Shoshone and northeastern Kootenai Counties through 415
PM PDT...

At 320 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hayden Lake, or 7 miles northeast of Dalton Gardens, moving east at
25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to outdoor objects is 
         possible. Heavy downpours and lightning are also expected.

Locations impacted include...
Athol, Jordan Creek Campground, Magee Ranger Station, and Bayview.

This includes U.S. Highway 95 in Idaho between mile markers 444 and
450.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4773 11670 4795 11675 4811 11609 4778 11598
TIME...MOT...LOC 2220Z 264DEG 20KT 4779 11664 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

SOLVEIG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:53 PM PDT, 28 minutes earlier.

Area forecast discussion, Jun 30, 2:53 PM PDT, 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
253 PM PDT Sun Jun 30 2024

.SYNOPSIS...

Showers and thunderstorms will piddle out after sunset tonight and
skies will clear. Mountain showers, seasonal temperatures, and
breezy winds will recur each afternoon through early next week. A
drier and much warmer pattern will set up by the end of the work
week.

&&

.DISCUSSION...
Rest of Sunday: A sharp shortwave moving through aloft has brought a
moist, unstable airmass over the Inland Northwest which has created
a favorable environment for convection to develop this afternoon.
We're seeing several lines of showers and thunderstorms tracking
through northeastern WA and northern ID bringing heavy rain,
lightning, small hail, and gusty outflow winds. Storms are expected
to continue into the evening and fizzle out after sunset. Areas
expected to receive the highest rainfall amounts (upward of half an
inch) by the end of the night include Boundary County, northern Pend
Orielle County, and northern Bonner County. This area handles large
amounts of rainfall better than the rest of the region, so the
threat of flash flooding is low. Our insulating blanket of clouds
will clear out overnight, and temperatures will drop into the 40s
and 50s - considerably cooler than last night.

Monday and Tuesday: The first couple of days of the workweek will be
fairly similar to today with temperatures rising into the 70s and
80s and a threat of showers developing each afternoon over
northeastern WA and north ID. Thunderstorms embedded within the
showers will be more isolated. Unlike this morning, we'll begin
Monday and Tuesday with blue skies. Cumulus clouds won't develop
until later in the day and will be more confined to the northern
part of the region. Areas west and south of Spokane will stay mainly
clear. Winds will be breezy both days for the Wenatchee area and
over the Waterville Plateau with gusts up to 30 mph possible.
/Fewkes

Wednesday through Sunday: High pressure off the coast of Northern
California will build a ridge over the Pacific Northwest. Models are
in a good agreement. The Inland Northwest will be under a dry
Northwest flow pattern. The only chance for precip for the period is
over North Idaho on Wednesday. Moisture from a passing shortwave
could bring some isolated shower activity to the area. Winds will
generally be light with mild increases from the afternoon mixing.
Gusts will stay below 20 MPH. The main concern is the prolonged
dry, warming period for most of the region. Temperatures will
steadily climb through the weekend. For Friday and the weekend,
the highs are expected to the upper 80s and 90s. There is the
possibility of triple digits for the Southwest Basin. Overnight lows
will be in the upper 50s and 60s. The long dry, hot pattern and 4th
of July holiday could make for bad combination. A weak system on
Sunday will bring little reprieve from the heat as temperatures
rebound back on Monday. /JDC

&&

.AVIATION...
18Z TAFS: Showers and MVFR cumulus ceilings have begun to show up over
northeast WA and the northern ID Panhandle. Shower activity will
increase and embedded thunderstorms will likely develop over the
next few hours as we head into the afternoon. Highest chances of
thunderstorms will be north and east of the TAF sites, but there
will still be some risk over GEG/SFF/COE/PUW/LWS. Winds will also
be breezy in the afternoon, gusting near 15-25 mph.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Moderate confidence in intermittent MVFR cumulus ceilings
continuing through the afternoon at GEG/SFF/COE/PUW. General
aviation pilots will need to monitor radar for showers and
thunderstorms.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        53  81  54  82  52  83 /  20  10   0   0   0   0
Coeur d'Alene  53  78  53  77  51  77 /  30  20   0   0   0  10
Pullman        52  76  51  77  50  78 /  10  10   0   0   0   0
Lewiston       61  85  59  87  58  86 /  10  10   0   0   0   0
Colville       45  79  45  79  45  79 /  30  50   0  10   0  10
Sandpoint      49  74  49  76  49  75 /  50  50  10  10  10  30
Kellogg        55  73  54  74  53  74 /  30  20  10   0   0  20
Moses Lake     56  86  54  87  54  87 /   0   0   0   0   0   0
Wenatchee      60  82  57  84  58  86 /   0   0   0   0   0   0
Omak           54  86  54  87  55  87 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

In the hours before

Special weather statement, Jun 30, 1:32 PM PDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Spokane WA
132 PM PDT Sun Jun 30 2024

WAZ036-037-302130-
Spokane Area WA-Northeast Mountains WA-
132 PM PDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southeastern
Stevens, northeastern Spokane and southeastern Pend Oreille Counties
through 230 PM PDT...

At 132 PM PDT, Doppler radar was tracking a strong thunderstorm near
Deer Park, or 23 miles north of Spokane, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible. Localized brief heavy downpours also expected.

Locations impacted include...
Deer Park, Milan, Diamond Lake, and Elk.

This includes the following highways...
 U.S. Highway 2 in Washington between mile markers 307 and 330.
 U.S. Highway 395 in Washington between mile markers 177 and 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4789 11748 4803 11751 4823 11712 4799 11707
TIME...MOT...LOC 2032Z 248DEG 11KT 4801 11738

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SOLVEIG
Special weather statement, Jun 30, 1:36 PM PDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Spokane WA
136 PM PDT Sun Jun 30 2024

IDZ001-WAZ037-302130-
Northern Panhandle ID-Northeast Mountains WA-
136 PM PDT Sun Jun 30 2024

...Strong thunderstorms will impact portions of west central Bonner
and east central Pend Oreille Counties through 230 PM PDT...

At 135 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles southwest of Nordman, or 22 miles northwest of
Priest River, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible. Heavy downpours and occasional lightning are also
         expected.

Locations impacted include...
Browns Lake Campground and South Skookum Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4836 11728 4847 11730 4866 11696 4846 11692
TIME...MOT...LOC 2035Z 249DEG 12KT 4844 11719

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SOLVEIG
Special weather statement, Jun 30, 1:52 PM PDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
152 PM PDT Sun Jun 30 2024

WAZ037-302145-
Northeast Mountains WA-
152 PM PDT Sun Jun 30 2024

...Strong thunderstorms will impact portions of southeastern Pend
Oreille County through 245 PM PDT...

At 151 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 16 miles northwest of
Newport to 13 miles southeast of Chewelah. Movement was east at 10
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible. Brief heavy downpours and lightning are also
         expected.

Locations impacted include...
Cusick, Usk, Dalkena, Bead Lake Campground, and South Skookum Lake
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4843 11704 4823 11706 4815 11750 4832 11749
TIME...MOT...LOC 2051Z 255DEG 10KT 4836 11727 4814 11757

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

MC
Special weather statement, Jun 30, 2:41 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service Spokane WA
241 PM PDT Sun Jun 30 2024

IDZ001-302245-
Northern Panhandle ID-
241 PM PDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southern Bonner
County through 345 PM PDT...

At 240 PM PDT, Doppler radar was tracking a strong thunderstorm near
Priest River, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible. Heavy downpours and lightning are also expected.

Locations impacted include...
Sandpoint, Priest River, Ponderay, Kootenai, Dover, Clark Fork, East
Hope, Hope, and Cocolalla.

This includes the following highways...
 U.S. Highway 95 in Idaho between mile markers 460 and 480.
 U.S. Highway 2 in Idaho between mile markers 3 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4803 11702 4816 11703 4844 11633 4816 11604
TIME...MOT...LOC 2140Z 247DEG 28KT 4812 11688

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SOLVEIG
Special weather statement, Jun 30, 2:45 PM PDT, 36 minutes before
Special Weather Statement
National Weather Service Spokane WA
245 PM PDT Sun Jun 30 2024

IDZ001-302245-
Northern Panhandle ID-
245 PM PDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southeastern
Boundary and central Bonner Counties through 345 PM PDT...

At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Ponderay, or 14 miles northwest of Sandpoint,
moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible. Heavy downpours and lightning are also expected.

Locations impacted include...
Bonners Ferry, Moyie Springs, Elmira, Naples, Meadow Creek
Campground, Coolin, and Meadow Creek.

This includes the following highways...
 U.S. Highway 95 in Idaho between mile markers 486 and 514.
 U.S. Highway 2 in Idaho between mile markers 65 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4890 11606 4886 11604 4851 11605 4834 11691
      4845 11696
TIME...MOT...LOC 2144Z 247DEG 28KT 4846 11671

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SOLVEIG
Special weather statement, Jun 30, 3:21 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
321 PM PDT Sun Jun 30 2024

IDZ001-002-004-302315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
321 PM PDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southeastern Bonner,
northwestern Shoshone and northeastern Kootenai Counties through 415
PM PDT...

At 320 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hayden Lake, or 7 miles northeast of Dalton Gardens, moving east at
25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible. Heavy downpours and lightning are also expected.

Locations impacted include...
Athol, Jordan Creek Campground, Magee Ranger Station, and Bayview.

This includes U.S. Highway 95 in Idaho between mile markers 444 and
450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4773 11670 4795 11675 4811 11609 4778 11598
TIME...MOT...LOC 2220Z 264DEG 20KT 4779 11664

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

SOLVEIG

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:28 PM PDTSpecial Weather StatementOTXSpokane62 min
Jun 30, 1:32 PM PDTSpecial Weather StatementOTXSpokane58 min
Jun 30, 1:36 PM PDTSpecial Weather StatementOTXPend Oreille54 min
Jun 30, 1:52 PM PDTSpecial Weather StatementOTXPend Oreille53 min
Jun 30, 3:35 PM PDTSpecial Weather StatementOTXSpokane55 min
Jun 30, 2:41 PM PDTSpecial Weather StatementOTXBonner64 min
Jun 30, 2:45 PM PDTSpecial Weather StatementOTXBoundary60 min

Nearby

Special Weather Statements in Idaho, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.